Upper Lip hyperpigmentation
Page 1 of 14 1 2 11 Last

Thread: Upper Lip hyperpigmentation

  1. #1

    Upper Lip hyperpigmentation

    Hello forum, im new and im desperate ( as i guess tons of other people also are)?

    I tried reading through many of the treads on dermal upper lip melasma- but im so lost and confused. A lot of people have tried many things, and i barely tried much, so i just dont even know where to begin.

    About me: I am 26, and ive been "melasma-free" (?) all my life till LAST YEAR. I gained tons of weight because i have been studying for a huge exam ( that took all year to study for), and the weight gain translated into more facial hair. More facial hair meant i had to take care of it- and with a combination of threading, PLUCKING and waxing ( almost every week and a half), i managed my upper lip hair till over the months i began noticing a darker upper lip. After some research, i read that it is due to constant hair removal by- a combination of what ive been doing ( mainly the plucking though)

    As soon as i noticed- i began using nanindola ( http://www.walmart.com/ip/Nadinola-E...25-oz/10533415) ,Fred summit bleach ( http://www.walmart.com/ip/Dr.-Fred-S...-2-oz/10322024). When those didnt work, i bought HQ+ peel, and used it for about 2 months.

    The skin lightened a bit, just a very bit. But, then i stopped using the peel and continued just wearing sunscreen and still taking care of my upper lip hair the way i used to. Low and behold the pigment returned with a vengance.

    My problem is- now, im not sure what to do, and how to restart this cycle. Will my SELF INDUCED MELASMA ever go away? I know this is because of my constant "maintainance". Have i ruined my skin by attempting bleaching? Please help, and im sorry to re-open the topic even though i know tons of people have written about this already!

    Ive attached before and after pics of my upper lip. Both of them are without make up . The before is from about 1.5 yr ago and the after pic is from today.

    Thanks for ur help , so much : ) I am going to to continue to read the forums

  2. Remove Advertisements
    SkinCareTalk.com
    Advertisements
     

  3. #2
    SCT Elite soNatural's Avatar
    Join Date
    Sep 2011
    Location
    UK
    Posts
    2,208
    Well I'm an anti-HQ !! I know many people choose that route for fast lightening, but the consequence of redarkening is not fun! Stop plucking! You know the conseuqnces. Reduce the number of times you remove the hair in that area. You *might* wana consider laser hair removal (I didn't really notice the difference, but I hear some people that have had good experience with it...... have a patch test first to check if you might end up with hyperpigmentation from the laser, some asian people do) Your best two options as well are Vitamin-C serum (all over your face not just that area) ... and a cream with Niacinamide (Vit B3) ... Both are safe lighteners (and anti-ageing) that won't result in redarkening... they also won't make you sensitive to the sun like HQ does (in nadinola).... Let vitaminC set first and absorb, then apply B3. Their lightening effect will take time, so don't rush, but at least they'll work without nasty side effects....... read about VitC and be prepared for little dry skin and some peeling until your skin adjust to it.

  4. #3
    lab's Avatar
    Join Date
    Aug 2011
    Location
    athens, greece
    Posts
    154
    I agree that HQ is only a temporary solution, I speak from experience.

    As far as laser hair removal, I have read that it will worsen existing melasma , so I don't see that as a solution.

    The treatment of upper lip melasma depends on whether it's dermal or no. In the case of dermal topicals won't penetrate deep enough.

    From reading this site, I've come to the conclusion that chemical peels along with exfoliation are the way to go for dermal melasma.

  5. Remove Advertisements
    SkinCareTalk.com
    Advertisements
     

  6. #4
    THank you to both. I am going to buy the Vit C serum & find a cream with vit b3 right away.

    MY hair grows back like a moustache every 4 days. I have to get some sort of removal done atleast weekly How is electrolysis?

  7. #5
    Hi

    Just wanted to let you know I have the same thing...looking at your picture its hardly noticeable to be honest. I am extremely fair skin and my upper lip pigment is literally dark and stands out. What kind of vitamin c serum are you using? I have tried several to no avail but I am looking at phyto + which is a natural lightener and has good reviews and will let you know how this goes.

    Good luck

  8. #6
    hey bbgirl01-

    Im currently using Avalon Organics Vit C serum + Nutrogena spf50 moisturiser w/ shea and oatmeal ( apparently it reduces the appearance of dark spots)
    I also ordered RT magnique after reading another thread. Im not sure if it will work, i dont get home until next week, so im going to start using it then. Im not sure if this picture makes it a bit more clear as to how bad my upper lip hyperpigmentation really is. I hope something works for us Please let me know if you make any progress with your regimen I hope to get health insurance soon so i can finally see a derm Im a student and my parent's insurance stopped covering me now :-(

  9. #7
    I have the same thing and have a real strong feeling it is due to adrenal fatigue, thyroid issue, hormonal imbalance....mine has a blueish tint to it at times but i am very fair skinned as well. it is seriously depressing...i am pretty much dead inside most the time due to not being able to do anything because of this condition and being on the computer 24/7 researching to finding something to fix me.

  10. #8
    i feel ya sister
    Im in the exact same boat. I was fine 2 yrs ago, this came out of nowhere!
    Actually, im pretty sure i know where it came from. Weight gain= More estrogen converted to testosterone. As a result i began getting hirstuism ( male pattern hair) and so my Hair removal methods went into overdrive causing what dermatologists r now calling post inflamatory hyperpigmentation.

    Nellybug- have u seen a dermatologist? because if it really is due to adrenal failure- u would have tons of other symptoms- maybe a drop in BP, weight loss, Incr blood sugar... U should really see a doc if u have hyperpigmentation. My excuse is no insurance. I would make an appt stat Im turing to forums as a first resource b/c i dont have access to medical care. I hope u do

    *Edit URL removed*

  11. #9
    Hey pkul85 I'm also using that avalon vitamin c serum I use it every morning under my sunscreen...I havent really noticed a difference using it tho
    I saw that RT magique cream as well but when I went to the site I just had a feeling it wouldn't work..After all I am the queen of spending money on ALL kinds of creams that are suppose to fade discoloration and a lot of stuff I purchased were scams and just a waste of $$. Do let me know though how that cream works for you!
    And you are so brave to actually post a pic, if it makes you feel better mine is worse because I am very light! I'm also a student and let me tell you I have visited WAY TOO MANY derms! estiticians, cosmetic clinics, you name it and have WASTED more money. But it doesn't hurt for you to try....some derms are kind and caring and will tell you honestly there opinion while others do NOT care and will pursuade you to purchase creams and do treatments. I hope there is something out there that works as well I've had this problem since high school. Good luck.

  12. #10
    Hi Nelly bug I know how you feel its a horrible feeling to be having everyday and it sucks. But don't let this stop you from doing things you love or living life.
    Those ppl that judge and point out flaws better be PERFECT flawless ppl lol and we all know nobody is so they just make themselves look low. I always catch ppl staring at me and judging but I don't care as much because those are ppl I would never want to hang out with or be friends with with such low attitudes. Surround yourself with ppl that love you for you. Like you I was always on the computer researching like CRAZY and still do...but not as much as b4. Believe there is hope because I do. I will let you know which new lightener I will purchase and let you know how it goes. Hang in there things will get better. I understand how distressing this issue is but don't let it take over.

  13. Remove Advertisements
    SkinCareTalk.com
    Advertisements
     

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •